Alert archive / Washington / Small Craft Advisory for Rough Bars in 2012

Small Craft Advisory for Rough Bar 21, NWS Seattle, WA

June 1, 2012

NWS Seattle, WA issued this small craft advisory for rough bar at Jun 1, 2012, 2:38 PM PDT. It took effect at Jun 2, 2012, 1:00 AM PDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jun 1, 2012, 2:38 PM PDT (21:38 UTC)
In effect from
Jun 2, 2012, 1:00 AM PDT
Expired
Jun 2, 2012, 5:00 AM PDT
In force
4 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

226 
WHUS76 KSEW 012138
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
238 PM PDT FRI JUN 1 2012

PZZ130-150-153-156-170-173-176-012245-
/O.CAN.KSEW.SC.Y.0998.000000T0000Z-120602T0100Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
238 PM PDT FRI JUN 1 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND SEAS HAVE DIMINISHED.

$$

PZZ110-020545-
/O.NEW.KSEW.RB.Y.0021.120602T0800Z-120602T1200Z/
GRAYS HARBOR BAR-
238 PM PDT FRI JUN 1 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT FROM 1 AM TO 5 AM
PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT FROM 1 AM TO 5 AM PDT
SATURDAY. 

* BAR CONDITION...BECOMING ROUGH EARLY SATURDAY MORNING.

* COMBINED SEAS...8 TO 10 FEET AROUND THE VERY STRONG EBB AT 315
  AM EARLY SAT MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ131-132-020545-
/O.CON.KSEW.SC.Y.0998.000000T0000Z-120602T1300Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
238 PM PDT FRI JUN 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT
SATURDAY...

* WIND...WEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-020100-
/O.CON.KSEW.SC.Y.0998.000000T0000Z-120602T0100Z/
PUGET SOUND AND HOOD CANAL-
238 PM PDT FRI JUN 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS
EVENING...

* WIND...SOUTH TO SOUTHWEST 15 TO 25 KNOTS SUBSIDING AFTER 6 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
258 
WHUS76 KSEW 020335
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
835 PM PDT FRI JUN 1 2012

PZZ110-021145-
/O.CON.KSEW.RB.Y.0021.120602T0800Z-120602T1200Z/
GRAYS HARBOR BAR-
835 PM PDT FRI JUN 1 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM 1 AM
TO 5 AM PDT SATURDAY...

* BAR CONDITION...ROUGH

* COMBINED SEAS...10 FEET AROUND THE VERY STRONG EBB AT 315 AM
  SAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ131-132-021145-
/O.CON.KSEW.SC.Y.0998.000000T0000Z-120602T1300Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
835 PM PDT FRI JUN 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT
SATURDAY...

* WIND...WEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
791 
WHUS76 KSEW 020941
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
241 AM PDT SAT JUN 2 2012

PZZ131-132-021745-
/O.CON.KSEW.SC.Y.0998.000000T0000Z-120602T1300Z/
/O.NEW.KSEW.SC.Y.0999.120603T0000Z-120603T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
241 AM PDT SAT JUN 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY
THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
PDT SUNDAY. 

* WIND...WEST 15 TO 25 KNOTS EARLY THIS MORNING AND AGAIN LATE
  THIS AFTERNOON AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-021200-
/O.CON.KSEW.RB.Y.0021.000000T0000Z-120602T1200Z/
GRAYS HARBOR BAR-
241 AM PDT SAT JUN 2 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
5 AM PDT EARLY THIS MORNING...

* BAR CONDITION...ROUGH

* COMBINED SEAS...10 FEET EARLY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this small craft advisory for rough bar went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory for rough bar went out at Jun 1, 8:55 AM PDT, 5 hours 43 minutes earlier.

Area forecast discussion, Jun 1, 8:55 AM PDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
855 AM PDT FRI JUN 1 2012

.SYNOPSIS...A FRONT MOVED THROUGH WESTERN WASHINGTON EARLY THIS
MORNING. THE AIR WILL REMAIN MOIST WITH SHOWERS AND ONSHORE FLOW
TODAY. SOMEWHAT DRIER CONDITIONS ARE EXPECTED OVER THE WEEKEND AS
THE REGION REMAINS BETWEEN A LARGE TROUGH OFFSHORE AND RIDGING OVER
THE NORTHERN ROCKIES. THE UPPER LEVEL TROUGH WILL MOVE ONSHORE EARLY
NEXT WEEK FOR UNSETTLED CONDITIONS AND BELOW NORMAL TEMPERATURES.
&&

.SHORT TERM...THE AIR MASS REMAINS RATHER MOIST AND EVEN A BIT MUGGY
FOR WESTERN WASHINGTON THIS MORNING. FOR THE MOMENT THE STEADY
PRECIP HAS MOVED OFF BUT SHOWERS WERE FALLING ON THE COAST AND
SCATTERED SHOWERS IN THE INTERIOR SHOULD BECOME MORE NUMEROUS IN
SOME AREAS AS THE PSCZ WIND PATTERN SET UP. WE MAY SEE SOME
SUNBREAKS AND AT 830AM THE CLOUDS WERE CLEARING OVER THE NE OLYMPIC
PENINSULA...BUT THAT AREA MAY JUST CLOSE BACK IN AS PSCZ SETS UP.
SHOWERS WILL ALSO INCREASE AGAIN UP AND DOWN THE WEST SLOPES OF THE
CASCADES. THERE ARE SOME BREEZY AREAS...MAINLY OVER THE MARINE AREAS
THIS MORNING. THE CONVERGENCE ZONE WIND PATTERN SHOULD LINGER
THROUGH TONIGHT AND SATURDAY MORNING. THE BROAD TROUGH OFFSHORE WITH
MOIST SW FLOW AND LOW LEVEL ONSHORE FLOW IS LIKELY TO KEEP SKIES
MOSTLY CLOUDY WITH THE BEST SHOWER CHANCES GENERALLY CONFINED TO THE
MOUNTAINS AND ANY LINGERING CONVERGENCE ZONE SATURDAY.

THE UPPER LEVEL TROUGH OFFSHORE WORKS CLOSER TO THE REGION BY
SUNDAY. ANOTHER MORE ORGANIZED AREA OF PRECIP DEVELOPS OVER OREGON
AND NW CALIF SUNDAY OR SUNDAY NIGHT. THE 12Z NAM HAS A 1009MB LOW
TRACKING INTO NRN CALIF AND PRECIP BLOSSOMING OVER MOST OF OREGON BY
SUNDAY NIGHT...BUT NOT UNTIL MONDAY DOES LOW THE LEVEL ONSHORE FLOW
INCREASE OVER WRN WA AND AT THAT TIME SHOWER ACTIVITY INCREASES IN
THE NAM OVER WA. SO SAT NITE THRU SUN NITE MAY BE MOSTLY DRY OVER
WRN WA DESPITE THE PRESENCE OF THE OFFSHORE TROUGH. I HAVE NOT SEEN
THE 12Z UW WRFGFS YET BUT THE 00Z UW WRFGFS HAD AN AREA OF SHOWERS
DEVELOPING SUNDAY MORNING OVER THE SEATTLE METRO AREA AND BLOSSOMING
INTO PRECIP FOR WEST SLOPES OF THE CASCADES THRU MIDDAY SUN WHICH IS
ON CONTRAST TO THE DRY 12Z NAM. 19

.LONG TERM...WITH A NEGATIVELY TILTED TROUGH EXPECTED TO MOVE
ONSHORE ON MONDAY AND SOUTHERLY FLOW ALOFT...THIS COULD IMPORT A
DECENT AMOUNT OF MOISTURE AND INSTABILITY INTO THE REGION. THE
MODELS ARE PRESENTLY ONLY SHOWING A MODEST AMOUNT OF
INSTABILITY...MAINLY OVER THE CASCADES IN THE AFTERNOON. A CHANCE OF
THUNDERSTORMS HAS NOT BEEN ADDED TO THE FORECAST YET...BUT THIS TYPE
OF PATTERN OFTEN FAVORS CONVECTIVE DEVELOPMENT OVER WESTERN
WASHINGTON. THE ECMWF AND GFS TAKE DECIDEDLY DIFFERENT PATHS WITH
THE EVOLUTION OF THE TROUGH AS IT MOVES ONSHORE. THE GFS HOLDS IT
OVER THE PACIFIC NORTHWEST INTO MIDWEEK...WHILE THE ECMWF QUICKLY
PUSHES IT INTO THE GREAT BASIN AND BRINGS ZONAL FLOW BACK INTO THE
AREA. NO CHANGES WERE MADE TO THE EXTENDED FORECAST OVERNIGHT. 27

&&

.AVIATION...A FRONTAL SYSTEM OVER THE COASTAL WATERS WILL SHIFT
INLAND THIS AFTERNOON. ONSHORE FLOW WILL INCREASE BEHIND THE FRONT
DURING THE LATE AFTERNOON AND OVERNIGHT HOURS. THE AIR MASS IS MOIST
AND STABLE. THE LOW LEVELS OF THE ATMOSPHERE WILL REMAIN MOIST
BEHIND THE FRONT IN ONSHORE FLOW.

AHEAD OF THE FRONT THE AIR MASS IS QUITE MOIST WITH DEWPOINT
TEMPERATURES IN THE MID 50S TO AROUND 60. CLOUD BASES AROUND 010 MSL
ARE PRODUCING WIDESPREAD IFR CONDITIONS AND LOCAL LIFR CONDITIONS.
VISIBILITIES HAVE BEEN 1-3SM -DZ/-RA BR EARLY THIS MORNING BUT HAVE
IMPROVED SOMEWHAT AS LOW LEVEL FLOW INCREASES AHEAD OF THE INCOMING
FRONT.

CONDITIONS WILL IMPROVE SOMEWHAT BEHIND THE FRONT THIS AFTERNOON
WITH INCREASED FLOW...DEWPOINT TEMPERATURES FALLING 2-4 DEG...AND
SOME DESTABILIZATION. IFR CONDITIONS WILL INCREASINGLY BECOME TIED
TO TERRAIN AND A PUGET SOUND CONVERGENCE ZONE SOMEWHERE BETWEEN KPAE
AND KBFI.

WEAKENING LOW LEVEL FLOW TONIGHT COMBINED WITH DIURNAL COOLING WILL
RESULT IN CEILINGS FALLING BACK TO 006-012 WITH CEILINGS IMPROVING
AROUND 18Z SAT.

KSEA...S WIND 10-14 KT TODAY WITH A FEW GUSTS TO 20 KT TIL 23Z.
PERIODS OF LIGHT RAIN WILL CHANGE TO SHOWERS AND CIGS IMPROVING TO
BKN025 AS FLOW INCREASES. THE PUGET SOUND CONVERGENCE ZONE IS
EXPECTED TO STAY NORTH OF THE TERMINAL THROUGH SAT MORNING. ALBRECHT

&&

.MARINE...A COLD FRONT WILL MOVE THROUGH THE WATERS TODAY. SMALL
CRAFT ADVISORY SOUTHERLY WINDS ARE OCCURRING ALONG THE COAST AND AT
THE WEST ENTRANCE TO THE STRAIT. PRESSURE GRADIENTS EAST OF THE
OLYMPICS ARE INCREASING AND SMALL CRAFT ADVISORY PRE FRONTAL WINDS
ARE EXPECTED OVER PUGET SOUND AND HOOD CANAL BY LATE THIS MORNING.

WINDS OVER THE COASTAL WATERS AND THROUGH THE STRAIT WILL BECOME
WESTERLY THIS AFTERNOON. SMALL CRAFT ADVISORY CONDITIONS WILL
DEVELOP OVER THE CENTRAL AND EAST STRAIT DURING THE MID TO LATE
AFTERNOON HOURS AND WILL CONTINUE TONIGHT WITH THE POST FRONTAL
ONSHORE FLOW.

A FAIRLY TYPICAL ONSHORE FLOW REGIME WILL PREVAIL SATURDAY THROUGH
TUESDAY. THIS PATTERN FAVORS SMALL CRAFT ADVISORY WEST WINDS IN THE
STRAIT EACH DAY AND POSSIBLE SMALL CRAFT ADVISORY NORTHWEST WINDS
OVER THE COASTAL WATERS...STRONGEST LATE AFTERNOON AND EVENING
HOURS. ALBRECHT

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY COASTAL WATERS...STRAIT OF JUAN DE
     FUCA...AND PUGET SOUND AND HOOD CANAL.

&&

WWW.WEATHER.GOV/SEATTLE

FOR THE GRAPHICAL AFD VISIT...
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

Nearby

Small Craft Advisory for Rough Bars in Washington, 2012Every small craft advisory for rough bar in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.